Alert archive / Oklahoma / River Flood Warnings in 2008
River Flood Warning 76, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at May 13, 2008, 3:03 PM CDT for Muskogee County, Oklahoma. It took effect at May 14, 2008, 1:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 13, 2008, 3:03 PM CDT (20:03 UTC)
- In effect from
- May 14, 2008, 1:00 PM CDT
- Expired
- May 14, 2008, 8:20 AM CDT
- In force
- Issued by
- NWS Tulsa, OK
- Flood severity
- Minor
County Muskogee County, OK
The radar
The Tulsa radar (KINX), 64 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Arkansas River near Muskogee (MKGO2). The gauge peaked at 27.82 ft at May 13, 2008, 8:00 PM CDT.
- Action stage
- 27 ft
- Minor stage
- 28 ft
- Moderate stage
- 32 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07194500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KTSA 132003 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 303 PM CDT TUE MAY 13 2008 ...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OKLAHOMA... ARKANSAS RIVER NEAR MUSKOGEE AFFECTING MUSKOGEE COUNTY. OKC101-140403- /O.NEW.KTSA.FL.W.0076.080514T1800Z-080515T0600Z/ /MKGO2.1.ER.080514T1800Z.080514T1800Z.080515T0000Z.NO/ 303 PM CDT TUE MAY 13 2008 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLOOD WARNING FOR THE ARKANSAS RIVER NEAR MUSKOGEE. * FROM WEDNESDAY AFTERNOON TO LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 200 PM TUESDAY THE STAGE WAS 27.77 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 28.0 FEET. * FORECAST...THE ARKANSAS RIVER NEAR MUSKOGEE IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY WEDNESDAY AFTERNOON. * IMPACT...AT 28.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR. $$
2 follow-up statements
000 WGUS84 KTSA 140348 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1048 PM CDT TUE MAY 13 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA.. ARKANSAS RIVER NEAR MUSKOGEE AFFECTING MUSKOGEE COUNTY. OKC101-141148- /O.CON.KTSA.FL.W.0076.080514T1800Z-080515T0600Z/ /MKGO2.1.ER.080514T1800Z.080514T1800Z.080515T0000Z.NO/ 1048 PM CDT TUE MAY 13 2008 THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER NEAR MUSKOGEE. * FROM WEDNESDAY AFTERNOON TO LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 1000 PM TUESDAY THE STAGE WAS 27.78 FEET. * FLOOD STAGE IS 28.0 FEET. * FORECAST...THE ARKANSAS RIVER NEAR MUSKOGEE IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY WEDNESDAY AFTERNOON. * IMPACT...AT 28.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR. $$
000 WGUS84 KTSA 141320 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 820 AM CDT WED MAY 14 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OKLAHOMA... ARKANSAS RIVER NEAR MUSKOGEE AFFECTING MUSKOGEE COUNTY. OKC101-141350- /O.CAN.KTSA.FL.W.0076.000000T0000Z-080515T0600Z/ /MKGO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 820 AM CDT WED MAY 14 2008 THE FLOOD WARNING IS CANCELLED FOR THE ARKANSAS RIVER NEAR MUSKOGEE. * AT 800 AM WEDNESDAY THE STAGE WAS 27.00 FEET. * FLOOD STAGE IS 28.0 FEET. * FORECAST...THE ARKANSAS RIVER NEAR MUSKOGEE CRESTED BELOW FLOOD STAGE AT 27.8 FEET. THE RIVER WILL REMAIN JUST BELOW BELOW FLOOD STAGE FOR THE NEXT FEW DAYS DUE TO CONTROLLED RELEASES UPSTREAM. * IMPACT...AT 28.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at May 13, 2:31 PM CDT, 32 minutes earlier.
Area forecast discussion, May 13, 2:31 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 231 PM CDT TUE MAY 13 2008 .UPDATE... THUNDERSTORMS STARTING TO FIRE IN NORTHEAST TEXAS AND SOME SHOWERS DEVELOPING IN SOUTHEAST OKLAHOMA. UPDATED FORECAST TO INCLUDE WATCH INFORMATION AND TO BLEND INTO EVENING. NOT AS UNSTABLE AS SATURDAY BUT LOW LEVEL MOISTURE IS ADEQUATE WITH DEW POINT AROUND 70 DEGREES NEAR THE RED RIVER. CAP IS ERODING AND LI VALUES ARE -4 TO -6. CAPE VALUES INCREASING AND CURRENTLY 1500 TO 2500 J/KG. BEST INSTABILITY IN CENTRAL OK BUT THIS WILL BE SHIFTING EASTWARD OVER THE NEXT FEW HOURS. .PRELIMINARY POINT TEMPS/POPS... TUL 82 60 74 56 / 60 60 70 90 FSM 78 63 77 60 / 60 60 70 90 MLC 79 63 75 57 / 60 70 70 80 BVO 81 57 72 56 / 50 50 50 90 FYV 75 60 74 56 / 60 60 60 90 BYV 77 59 73 57 / 60 70 50 90 MKO 77 61 72 59 / 60 60 70 90 MIO 77 57 73 54 / 70 70 40 80 F10 81 60 73 55 / 60 60 70 90 HHW 78 67 78 62 / 60 70 70 80 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...23 LONG TERM....15
Hazardous weather outlook, May 13, 2:37 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 237 PM CDT TUE MAY 13 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 237 PM CDT TUE MAY 13 2008 ...SEVERE THUNDERSTORMS LIKELY BY LATE AFTERNOON... ...LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES POSSIBLE... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 4 PM...BECOMING LIMITED AFTER 10 PM. AREA AT GREATEST RISK...WEST OF A LINE FROM GROVE TO ANTLERS. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 4 PM. AREA AT GREATEST RISK...EASTERN OKLAHOMA AND FAR NORTHWEST ARKANSAS THIS EVENING... SHIFTING INTO SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS OVERNIGHT. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 5 PM. HEAVY RAIN. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA. ONSET...AFTER 5 PM. DISCUSSION... LOW LEVEL MOISTURE CONTINUES TO INCREASE OVER EASTERN OKLAHOMA THIS MORNING WITH SURFACE DEW POINTS RISING INTO THE MID TO UPPER 60S AHEAD OF A DEVELOPING AREA OF LOW PRESSURE AND A COLD FRONT EXTENDING FROM CENTRAL KANSAS BACK INTO SOUTHWEST OKLAHOMA. THE ATMOSPHERE REMAINS STRONGLY CAPPED TO SURFACE BASED DEVELOPMENT... BUT THE CAP STRENGTH WILL GRADUALLY ERODE THROUGH THE DAY AS TEMPERATURES REACH NEAR 80...LOW LEVEL MOISTURE CONTINUES TO INCREASE...AND AN UPPER LEVEL LOW MOVES A BIT CLOSER. A FEW ELEVATED THUNDERSTORMS REMAIN ONGOING ON THE EDGE OF THE CAP ACROSS FAR SOUTHEAST OKLAHOMA. HOWEVER...THE THREAT OF SEVERE WEATHER WILL INCREASE LATE THIS AFTERNOON AND EVENING WHEN STORMS DEVELOP ALONG THE COLD FRONT. BY THIS TIME...SURFACE BASED CAPE VALUES ALONG AND JUST EAST OF THE FRONT SHOULD REACH AROUND 3000 J/KG WITH ADEQUATE SHEAR IN PLACE FOR SUPERCELL DEVELOPMENT INITIALLY. THESE STORMS WILL INTENSIFY QUICKLY AND WILL PRODUCE LARGE HAIL...DAMAGING WINDS...AND A FEW TORNADOES THIS EVENING. THE COLD FRONT WILL MOVE SLOWLY SOUTHEAST AND BE POSITIONED SOUTH OF I-44 BY MIDNIGHT. THE SEVERE THREAT WILL END NORTH OF THE FRONT...WHILE CONTINUING MUCH OF THE NIGHT TO THE SOUTH. BY THIS TIME THE WIND PROFILES WILL FAVOR A MORE LINEAR MODE OF STORMS WITH LARGE HAIL AND DAMAGING WINDS BECOMING THE MAIN THREAT... HOWEVER ANY MORE ORGANIZED STORM CLUSTERS COULD SPAWN A TORNADO. STORMS WILL CONTINUE TO DEVELOP SOUTH OF THE FRONT OVER NORTH TEXAS AND MOVE INTO SOUTHEAST OKLAHOMA OVERNIGHT WITH THE POTENTIAL FOR HEAVY RAINFALL. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION LIKELY NEEDED BY LATE THIS AFTERNOON AND THROUGH MUCH OF TONIGHT. SEVERE WEATHER PREPARATIONS SHOULD BE COMPLETED NOW...ESPECIALLY IN AREAS ENGAGED IN ONGOING CLEAN-UP FROM SATURDAYS STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. EXTENDED DISCUSSION... THE COLD FRONT IS EXPECTED TO STALL ACROSS NORTH TEXAS ON WEDNESDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND NORTH OF THE FRONT AS EARLY AS WEDNESDAY MORNING...AS DEEP LAYERED LIFT INCREASES AHEAD OF AN APPROACHING UPPER LEVEL LOW. THUNDERSTORMS SHOULD EXPAND IN COVERAGE LATER WEDNESDAY AND INTO WEDNESDAY NIGHT AS THE MAIN UPPER SYSTEM AND ASSOCIATED SURFACE LOW EJECT ACROSS THE AREA. SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT...MAINLY SOUTH OF INTERSTATE 40...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT. LOCALLY HEAVY RAINFALL MAY DEVELOP AS WELL...WITH 1 TO 3 INCHES OF RAIN POSSIBLE. EMERGENCY MANAGEMENT PLANNING STATEMENT... CONTINUE TO MONITOR LATER FORECASTS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 5:18 PM CDT | Special Weather Statement | TSA | Creek | 42 min |
| May 13, 5:22 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Tulsa | 38 min |
| May 13, 6:46 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 59 min |
Nearby
River Flood Warnings in Oklahoma, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.